Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 1, NWS Fort Worth, TX

January 28, 202029 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 28, 2020, 11:47 AM CST for 29 counties in Texas. It took effect at Jan 28, 2020, 6:00 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2020, 11:47 AM CST (17:47 UTC)
In effect from
Jan 28, 2020, 6:00 PM CST
Expired
Jan 29, 2020, 7:17 AM CST
In force
13 hr
Issued by
NWS Fort Worth, TX
All 29 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 37 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2020-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2020-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WWUS74 KFWD 281747
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1147 AM CST Tue Jan 28 2020

TXZ091>093-100>104-115>120-129>134-141>145-156>159-290400-
/O.NEW.KFWD.WI.Y.0001.200129T0000Z-200129T1800Z/
Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens-
Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood-
Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Lampasas-Coryell-Bell-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, and Waco
1147 AM CST Tue Jan 28 2020

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...Portions of North and Central Texas.

* WHEN...From 6 PM this evening to noon CST Wednesday.

* IMPACTS...Unsecured outdoor items may be blown around in the
  wind. Driving on area roadways may become difficult, especially
  for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$

Godwin
3 follow-up statements
467 
WWUS74 KFWD 290318
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
918 PM CST Tue Jan 28 2020

TXZ091>093-100>104-115>120-129>134-141>145-156>159-291200-
/O.CON.KFWD.WI.Y.0001.000000T0000Z-200129T1800Z/
Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens-
Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood-
Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Lampasas-Coryell-Bell-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, and Waco
918 PM CST Tue Jan 28 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of North and Central Texas, primarily west of 
  I-35 and I-35W.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Unsecured outdoor items may be blown around in the
  wind. Driving on area roadways may become difficult, especially
  for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
906 
WWUS74 KFWD 290519
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
1119 PM CST Tue Jan 28 2020

TXZ091>093-100>104-115>120-129>134-141>145-156>159-291330-
/O.CON.KFWD.WI.Y.0001.000000T0000Z-200129T1800Z/
Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens-
Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood-
Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Lampasas-Coryell-Bell-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, and Waco
1119 PM CST Tue Jan 28 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of North and Central Texas, primarily west of 
  I-35 and I-35W.

* WHEN...Until noon CST Wednesday.

* IMPACTS...Unsecured outdoor items may be blown around in the 
  wind. Driving on area roadways may become difficult, 
  especially for high-profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of at least 20 to
30 mph are expected. Winds this strong can make driving 
difficult, especially for high profile vehicles. Boaters should
use extra caution when venturing onto area lakes.  Residents may
wish to take action to secure trash cans, lawn furniture, and
other lightweight outdoor objects that may be blown around in the
strong winds.

&&

$$
374 
WWUS74 KFWD 291317
NPWFWD

URGENT - WEATHER MESSAGE
National Weather Service Fort Worth TX
717 AM CST Wed Jan 29 2020

TXZ091>093-100>104-115>120-129>134-141>145-156>159-291430-
/O.CAN.KFWD.WI.Y.0001.000000T0000Z-200129T1800Z/
Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens-
Palo Pinto-Parker-Tarrant-Dallas-Rockwall-Eastland-Erath-Hood-
Somervell-Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-
Lampasas-Coryell-Bell-McLennan-
Including the cities of Bowie, Nocona, Gainesville, Sherman, 
Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, 
Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, 
Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, 
Fort Worth, Arlington, Dallas, Rockwall, Heath, Cisco, Eastland, 
Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores,
Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, 
Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, 
Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, 
Gatesville, Killeen, Temple, Fort Hood, and Waco
717 AM CST Wed Jan 29 2020

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory criteria this morning, thus 
the Wind Advisory has been cancelled. Breezy conditions will
continue for another few hours however, with sustained winds of
15-20 mph and gusts to near 25 mph.

$$

Godwin

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 11:19 AM CST, 28 minutes earlier.

Area forecast discussion, Jan 28, 11:19 AM CST, 28 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1119 AM CST Tue Jan 28 2020

.SHORT TERM... /Issued 541 AM CST Tue Jan 28 2020/
Update:
No major changes were made to the previous short term forecast.
Widespread rain continues to fall along and east of Interstate 35.
Lightning activity has significantly decreased given the lack of
available instability. Dry air is beginning to fill in across the
region as the dry slot advances from west to east.

The cold front will begin moving into North Texas later today, and
as it approaches the I-35 corridor, showers and thunderstorms
will likely redevelop once again. Can't rule out a few instances
of small hail this afternoon, but the overall severe weather
threat will remain low.

Rain chances will be clearing out from west to east this evening
and tonight as the cold front ushers in cool and dry air. Winds
will increase behind the front out of the northwest. At this
point, it appears as if winds will remain just below Wind
Advisory criteria but this will continue to be closely monitored
through the day.

Hernandez

Previous Discussion:
/Through Tonight/

A potent upper level shortwave will continue moving across the
region through the rest of the day today, leading to increasing
rain chances for much of the region today.

Over the past several hours, an area of rain has developed along
the leading impulse currently moving from southwest to northeast.
Given associated lapse rates have been steepening as the
shortwave inches closer, thunderstorm activity has been slightly
higher than expected. Although vigorous updrafts are unlikely due
to the lack of high amounts of instability, can't rule out a storm
or two with small hail this morning.

The deepening cyclone will help winds this afternoon to become
westerly to southwesterly west of Interstate 35. With the veering
winds and lack of moisture west of the region, a dry-slot is
expected to develop and much of the precipitation will remain
along and north of the Red River, as well as in East Texas.

A secondary impulse will be making it's way across the region this
afternoon, once again firing additional showers and thunderstorms.
The greatest rain chances will remain east of Interstate 35, where
the best moisture will reside. Similar to this morning,
steepening mid-level lapse rates may lead to a few storms
producing small hail, but severe weather is not expected at this
time.

As the surface low moves east, it will help push a cold front
through the area during the mid to late afternoon hours today.
Can't rule out a few storms along the front, but overall coverage
is not expected to be widespread. Behind the cold front, winds are
expected to pick up as the surface pressure gradient tightens.
Sustained winds of up to 20 mph can be expected, with gusts of 25
to 30 mph possible this evening. Winds are likely to remain breezy
through much of the night, adding a bite to the chilly
temperatures expected. Lows tonight are likely to remain in the
30s to lower 40s.

Hernandez

&&

.LONG TERM... /Issued 237 AM CST Tue Jan 28 2020/
/Wednesday through Monday/

The middle of the week will be cool and dry with a building ridge
aloft and low level cold air advection behind a strong cold front.
Some wrap around moisture behind a departing low pressure system
will keep clouds around Wednesday morning, but the sky will clear
from west to east in afternoon allowing temperatures to warm into
the lower and middle 50s. However, a brisk north wind will make
it feel much cooler.

The upper ridge axis will shift to the east Wednesday night in
response to a rapidly developing upper low across the Desert
Southwest. Although moisture will be scarce near the surface, some
moist upglide over the shallow front will result in the return of
low clouds which should keep temperatures generally above
freezing. The only exception will be the far western counties
where skies will remain clear the longest.

Large scale lift will increase Thursday as the southern upper low
opens up and merges with a mid latitude trough. Although much of
the rich Gulf moisture will be directed toward the Lower Rio
Grande Valley, there will be enough elevated moisture and lift for
some light showers across much of the region. Temperatures will
remain very cool Thursday (mainly in the 40s) due to the extensive
cloud cover and lingering cold air advection.

Scattered showers (and isolated thunderstorms) will continue
Thursday night as the upper trough translates across North and
Central Texas. The trough axis will pass to the east Friday,
resulting in decreasing clouds and a reinforcement of cool and dry
air.

A building high amplitude ridge across much of the nation will
result in a pleasant weekend across North and Central Texas with
plenty of sun and above normal temperatures. Highs Saturday will
be in the 60s with mainly lower 70s on Sunday.

The upper ridge is progged to move towards the East Coast Sunday
night/Monday while another trough develops in the west. This
pattern will bring a return of low level moisture and some low
rain chances back to the region to start the first full work week
of February.

79

&&

.AVIATION... /NEW/
/18Z TAFs/

Concerns: FROPA this evening, with TSRA possible. Gusty NW winds
late tonight and Wednesday. MVFR CIGs through TAF period.

CIGs remain towards the upper-end of IFR this morning, but should
improve to MVFR shortly. A cold front will move across North and
Central TX during the next 6-12 hours. A broken line of SHRA/TSRA
is forecast to develop along this cold front. Confidence is low on
TSRA occurring directly at terminals, so opted to go with VCTS
for this issuance for all Metroplex TAF sites. This may need to be
upgraded to TEMPO TSRA if confidence improves. At a minimum,
scattered TSRA are likely within the Bonham and Cedar Creek
arrival gates after 21Z. TSRA chances should decrease after 03Z.

Following FROPA, TSRA chances will end, though some -RA or -DZ
may persist. Gusty NW winds at 15-20 KT with gusts to near 30 KT
will be likely late tonight and into Wednesday. Winds will
diminish Wednesday evening.

Godwin

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    61  41  50  40  46 /  70  40   0   0  20
Waco                65  42  53  41  51 /  60  20   0   5  30
Paris               54  44  49  39  48 /  90  60  10   5  10
Denton              60  40  49  37  46 /  80  40   0   0  20
McKinney            59  41  50  39  48 /  80  50   0   0  20
Dallas              61  42  50  41  48 /  80  40   0   0  20
Terrell             60  44  51  40  49 /  80  50   0   0  10
Corsicana           62  43  51  43  51 /  80  30   0   0  20
Temple              67  41  54  42  50 /  60   5   0   0  40
Mineral Wells       62  37  49  35  44 /  30  20   0   0  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

37
Hazardous weather outlook, Jan 28, 2:38 AM CST, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
238 AM CST Tue Jan 28 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290845-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
238 AM CST Tue Jan 28 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
Isolated to scattered thunderstorms are possible today with storm
chances ending from west to east tonight. Severe weather is not
expected, but a few storms may contain small hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Isolated thunderstorm are possible Thursday night and again on
Monday. Occasional lightning strikes will be the primary hazard.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 3:08 PM CSTSpecial Weather StatementFWDDenton52 min
Jan 28, 3:24 PM CSTSpecial Weather StatementFWDTarrant36 min

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.